MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Loss Of Pulse (2562); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dqx.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) female was undergoing an angiogram with angioplasty and atherectomy.Lesion location was not specified.While the approach hydro st microwire wire guide was in the distal peroneal artery, it separated at the tip.The complaint device was coiled and while attempting to pull it back in the cook support catheter approximately two centimeters separated at the tip and was not retrieved.The procedure continued.At an unspecified point in the procedure, the patient's anterior and posterior tibial pulses were no longer registering on the doppler pulse detection device.Reportedly, the physician continued treatment and used c02 instead of contrast to take final pictures.After closing the incision, the patient's foot was blue with absent anterior and posterior tibial pulses on the doppler.The nurse massaged blood back into the foot and tissue plasminogen activator was given intravenously.A warm compress was placed on the foot.These interventions were successful in re-establishing blood flow to the foot.Upon follow up, the company representative reported it was not possible to confirm what if any contribution the tip retention had in relation to the loss of the patient's pulses.Reportedly, the physician chose not to give heparin until about an hour into the procedure which could also have had a contributory effect by disturbing the blood flow in the vessels.No additional adverse effects have been reported.Reportedly, there are no plans to retrieve the separated piece of the wire.The physician is confident that it ended up in a communicating vessel rather than a major vessel.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used hmw-14-300-st-wg was returned for investigation.Kinks were noted at 63cm, 123cm, and 136cm.The overall length of the device was 297.4cm before the point of tip separation.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures, drawing, and specifications was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device which states ¿the wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of corresponding movement of the distal tip¿ it goes on to say ¿avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.¿ there is no mention of imaging for the procedure.There is no information stating that the device wasn¿t manipulating through the needle.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device as all records indicate the device left cook¿s facility without error.Investigation has concluded that this event is likely related to the patient condition and the overall procedure as highly calcified vessels were noted.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8164801
Report Number1820334-2018-03736
Device Sequence Number1498086
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)210527(10)9116435
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2021
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number9116435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight129